I have constipation and the nurse that saw me at the ER yesterday told me to take Colace since it's a gentle stool softener. Wrong! It does nothing but make the constipation worse, on top of frequent gas and stomach pain.
Why do I have to keep explaining to the doctors I see that it doesn't work??
Collase is soap. It is perhaps the least likely drug to cause constipation. Please look elsewhere for relief. I combined it with a high fibre diet for modest success. I finally added a laxative cereal for breakfast, Uncle Sam or All Bran and I am finally normal, moving my bowel 5-7 times per week. Good luck.
All Colace does is soften the stool, if the problem is that your intestines aren't moving, then the stool will go no where. You need Colace and a laxative. I just found a good one called prunelax. Any lax with senna in it with the Colace will help. Nurses aren't trained to deal with different types of constipation anymore. Increase your water intake too.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Dec 6th, 2018), Cerner Multum™ (updated Dec 7th, 2018), Wolters Kluwer™ (updated Dec 5th, 2018) and others. To view content sources and attributions, please refer to our editorial policy.